MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F120100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of recp2036 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the patient was an iv drug abuser with very tough vasculature.It was reported that the needle had a difficult time trying to enter the vein, and the guidewire was deployed but met resistance.The clinician went to withdraw the wire and felt a snag on the wire, stopped and pulled entire device back as one unit.A new device was placed the next day.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of difficulty inserting catheter is confirmed but the exact cause is unknown.Six photo samples a powerglide pro were returned for evaluation.The first photo sample shows the distal end of the powerglide pro housing.The purple slider is advanced.The safety can does not appear to be activated.Two strands of wire are extending from the distal needle tip.One strand appears to be the core wire and is shorter in length.The second strand appears to be the unraveled guidewire coil and is shown extending into the purple catheter hub.Use residue is observed throughout the sample.The catheter shows a bend near the center section.Photo samples 2-6 shows the device in the same position at a different angle with a view of the powerglide pro housing.The fifth photo sample contains the product label with ref: f120100 and lot: recp2036.The sixth photo sample shows the back of the product packaging.Based on the description of the reported event and condition of the sample shown in photos provided, likely contributing factors include retraction of the guidewire against the needle bevel and sharp instrument damage.The break surface characteristics could not be observed through the photo samples provided; therefore, the complaint is confirmed, cause unknown.A lot history review (lhr) of recp2036 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7770703
Report Number3006260740-2018-02028
Device Sequence Number13773095
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF120100
Device Catalogue NumberF120100
Device Lot NumberRECP2036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1